Rhode Island Hospital
Providence, RI 02903
. . . . . .
The Miriam Hospital
164 Summit Avenue
Providence, RI 02906
11 Friendship St
Newport, RI 02840
The cells lining the walls of the intestines can be affected by chemotherapy, causing diarrhea. Diarrhea is classified as bowel movements that are frequent, unformed, loose or watery.
What to do:
Adjust your diet based on your needs.
Take two loperamide tablets (for example, Imodium AD) with the first loose, watery stool. You can take up to eight tablets in 24 hours. Your doctor or nurse may recommend a clear liquid diet to allow the bowel to rest.
Be gentle when you wipe yourself after a bowel movement. Consider using hypoallergenic personal wipes.
Use a spray bottle of warm water to cleanse the area.
Use a barrier cream (Desitin) after each stool.
Let your doctor know if the rectal area is sore, bleeding or if you have hemorrhoids
Call your doctor or nurse if:
You have five or more loose or watery stools in 24 hours
You are unable to drink eight to twelve glasses of clear fluid per day while having diarrhea
You have pain and cramping along with diarrhea
You feel lightheaded or dizzy
You have dark yellow or orange urine, or no urine in 12 hours with diarrhea.